Alert archive / Montana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 47, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jun 26, 2012, 8:03 PM MDT for Sheridan County, Montana. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2012, 8:03 PM MDT (02:03 UTC)
- Expired
- Jun 26, 2012, 8:40 PM MDT
- In force
- 37 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
County Sheridan County, MT
The radar
The Glasgow radar (KGGW), 187 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 8:04 PM MDT | HAIL 1 | S Raymond Port Of Entry, MT | PEA TO QUARTER HAIL WITH 40-50 MPH WINDS AND HEAVY RAIN |
| Jun 26, 8:05 PM MDT | HAIL 1 | 5 Nw Dooley, MT | PEA TO QUARTER SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 2.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 223 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 4182 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
960 WUUS55 KGGW 270203 SVRGGW MTC091-270300- /O.NEW.KGGW.SV.W.0047.120627T0203Z-120627T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GLASGOW MT 803 PM MDT TUE JUN 26 2012 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN SHERIDAN COUNTY IN NORTHEAST MONTANA... * UNTIL 900 PM MDT. * AT 759 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PORT OF RAYMOND...OR 14 MILES NORTH OF PLENTYWOOD...AND MOVING EAST AT 45 MPH. * LOCATIONS IN THE WARNING INCLUDE... WESTBY PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 4881 10405 4881 10468 4900 10470 4900 10405 TIME...MOT...LOC 0203Z 272DEG 40KT 4897 10454 $$ RSMITH WEATHER.GOV/GLASGOW
1 follow-up statement
886 WWUS55 KGGW 270240 SVSGGW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 840 PM MDT TUE JUN 26 2012 MTC091-270250- /O.CAN.KGGW.SV.W.0047.000000T0000Z-120627T0300Z/ SHERIDAN- 840 PM MDT TUE JUN 26 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHERIDAN COUNTY IS CANCELLED... AT 838 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 4881 10405 4881 10468 4900 10470 4900 10405 TIME...MOT...LOC 0240Z 272DEG 40KT 4893 10392 $$ RSMITH WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 6:15 PM MDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 26, 6:15 PM MDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 615 PM MDT TUE JUN 26 2012 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH THURSDAY... UPDATED THE FORECAST TO ISSUE A HIGH WIND WARNING FROM A FAST MOVING COLD FRONT MOVING ACROSS THE HI-LINE. WIND SPEEDS RIGHT BEHIND THE FRONT WILL GUST OVER 60 MPH. THE COLD FRONT WILL MOVE INTO NORTH DAKOTA SOMETIME AFTER 8 PM. RSMITH PREVIOUS DISCUSSION...VERY MOIST AIRMASS REMAINS OVER NORTHERN AND FAR EASTERN MONTANA WHILE DRY AIR HAS PUSHED ACROSS SOUTHERN MONTANA. COLD FRONT IS MAKING ITS WAY EAST ACROSS CENTRAL MONTANA. SOUTHWEST WINDS BEGINNING TO INCREASE IN THE DRY AIRMASS OVER THE SOUTHERN ZONES AND WILL TURN WEST AND SPREAD OVER THE NORTHERN ZONES LATER THIS EVENING WITH THE COLD FRONT PASSAGE. SOME CONVECTION TRYING TO DEVELOP ALONG THE DRY LINE AROUND MILES CITY AND COULD INTENSIFY IN THE MORE MOIST AND UNSTABLE AIRMASS TO THE NORTHEAST THROUGH THE LATE AFTERNOON AND EVENING. UPPER LOW OVER THE PACIFIC NORTHWEST WILL ALSO BE LIFTING TOWARD SASKATCHEWAN OVERNIGHT. THIS WILL BE PUSHING THE SYSTEM CURRENTLY OVER MONTANA TO THE NORTHEAST. STRONG COLD AIR ADVECTION EXPECTED BEHIND THE ASSOCIATED COLD FRONT SHOULD DROP HIGH TEMPERATURES ABOUT 20 DEGREES FROM TODAY. WITH 850 AND 700MB WINDS OF 40 TO 60 KT...THE STRONG CAA SHOULD MIX A FAIR AMOUNT OF WIND TO THE SURFACE FOR LATE TONIGHT THROUGH WEDNESDAY. BY THURSDAY HIGH PRESSURE MOVES INTO MONTANA WITH WESTERLY FLOW ALOFT. EXPECT DRY AND SUNNY WEATHER WITH A LITTLE WARMER TEMPERATURES AND A LOT LESS WIND. EBERT .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY... NOT TOO MANY CHANGES TO THE LONG TERM FORECAST SLIGHTLY TWEAKED THE TEMPERATURES FRIDAY AFTERNOON AND SUNDAY AFTERNOON. WE HAVE A WEAK UPPER WAVE MOVING THROUGH ON FRIDAY WHICH SHOULD PROVIDE A SLIGHT WARM UP OUT AHEAD OF THIS WAVE. A STRONGER SHORTWAVE WILL MOVE ACROSS MONTANA SUNDAY AFTERNOON AND SUNDAY EVENING WHICH WILL PROBABLY TRIGGER ANOTHER ROUND OF THUNDERSTORMS. WENT WITH THE NEW ECMWF PAST SUNDAY NIGHT AND TOOK THE CHANCE OF THUNDER OUT OF THE FORECAST PAST THIS POINT. UPPER FLOW WILL SOUTHWEST AND UNSTABLE BUT THE LACK OF MOISTURE IN BOTH THE GFS AND ECMWF MEANS LESS THEN A SLIGHT CHANCE OF THUNDER. RSMITH PREVIOUS DISCUSSION...THE EXTENDED BEGINS WITH RIDGING ALOFT WHICH SHOULD KEEP NORTHEAST MONTANA DRY FROM THURSDAY NIGHT THROUGH SUNDAY AFTERNOON. TEMPERATURES WILL REMAIN IN THE UPPER 80S TO LOWER 90S. SOUTHWEST FLOW RETURNS SUNDAY NIGHT WITH A SURFACE TROUGH THEREFORE BROUGHT CHANCES OF THUNDER BACK INTO THE FORECAST. GOING TO BE HARD TO PICK A PERIOD THAT LATE IN THE FORECAST OVER ANOTHER FOR BETTER CHANCES. WILL KEEP IT BROAD BRUSH AT THIS TIME. PROTON && .AVIATION... FR. THE MAIN AVIATION ISSUES WILL BE A STRONG COLD FRONT MOVING THROUGH THE REGION. WINDS WILL SWITCH TO THE WEST NORTHWEST BEHIND A COLD FRONT WITH GUSTS UP TO 55 KNOTS. THE FRONT WILL REACH THE GOLF TERMINAL BY 630 PM...THE KGDV AND THE KS DY TERMINAL SOMETIME BETWEEN 800 AND 815 PM. BEHIND THE FRONT THE WINDS WILL REMAIN BETWEEN 15 AND 25 KNOTS AT ALL TERMINAL OVERNIGHT. RSMITH && .GLASGOW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 7 PM MDT THIS EVENING FOR CENTRAL AND SOUTHERN VALLEY...NORTHERN VALLEY. LAKE WIND ADVISORY UNTIL 9 PM MDT WEDNESDAY FOR FORT PECK LAKE. RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT FOR MTZ122-137. HIGH WIND WARNING UNTIL 8 PM MDT THIS EVENING FOR DANIELS... SHERIDAN...WESTERN ROOSEVELT...EASTERN ROOSEVELT. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jun 26, 4:14 AM MDT, 15 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 414 AM MDT TUE JUN 26 2012 MTZ016-017-021>023-271015- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-MCCONE- 414 AM MDT TUE JUN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A LAKE WIND ADVISORY FOR FORT PECK LAKE IS IN EFFECT UNTIL 9 PM WEDNESDAY. WINDS WILL BE SOUTHWEST SHIFTING TO WEST 20 TO 30 MPH...WITH GUSTS AS HIGH AS 4O MPH. THERE IS ALSO A RED FLAG WARNING IN EFFECT FROM NOON TODAY UNTIL MIDNIGHT FOR FIRE WEATHER ZONE 137. THIS IS FOR RAPIDLY LOWERING RELATIVE HUMIDITY AND INCREASING WEST WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE LAKE WIND ADVISORY EXPIRES AT 9 PM WEDNESDAY .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ024>027-271015- RICHLAND-DAWSON-PRAIRIE-WIBAUX- 414 AM MDT TUE JUN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT THERE IS A RED FLAG WARNING IN EFFECT FROM NOON TODAY UNTIL MIDNIGHT FOR FIRE WEATHER ZONE 122. THIS IS FOR RAPIDLY LOWERING RELATIVE HUMIDITY AND INCREASING WEST WINDS. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON...WITH LARGE HAIL AND DAMAGING WINDS OVER 60 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 26, 5:29 PM MDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
529 PM MDT TUE JUN 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM NON-TSTM WND GST 1 SW SIDNEY 47.71N 104.17W
06/26/2012 M56 MPH RICHLAND MT AWOS
SIDNEY AIRPORT MEASURED A 56 MPH WIND GUST
&&
RSMITHLocal storm report, Jun 26, 5:56 PM MDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
556 PM MDT TUE JUN 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM NON-TSTM WND GST 2 N GLASGOW 48.23N 106.64W
06/26/2012 M62 MPH VALLEY MT ASOS
BLOWING DUST IN THE AREA.
&&
TEDJLocal storm report, Jun 26, 6:52 PM MDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
652 PM MDT TUE JUN 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM TSTM WND GST 4 E BROCKWAY 47.29N 105.67W
06/26/2012 E60 MPH MCCONE MT TRAINED SPOTTER
50 TO 60 MPH GUSTS WHEN THE STORM INITIALLY HIT...PEA TO
DIME SIZE HAIL AFTER
&&
JBLocal storm report, Jun 26, 7:19 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
719 PM MDT TUE JUN 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM NON-TSTM WND GST 10 W WHITETAIL 48.89N 105.38W
06/26/2012 E60 MPH DANIELS MT PUBLIC
ESTIMATED BETWEEN 50 TO 60 MPH WINDS.
&&
RSMITHSpecial weather statement, Jun 26, 7:33 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
733 PM MDT TUE JUN 26 2012
MTZ019-270230-
SHERIDAN-
733 PM MDT TUE JUN 26 2012
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SHERIDAN COUNTY IN NORTHEAST MONTANA...
UNTIL 830 PM MDT.
AT 731 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR REDSTONE...MOVING EAST AT 45 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PLENTYWOOD...
REDSTONE...PORT OF RAYMOND AND WESTBY.
LAT...LON 4855 10405 4869 10504 4873 10504 4890 10504
4891 10504 4891 10506 4900 10506 4900 10405
TIME...MOT...LOC 0133Z 274DEG 45KT 4881 10500
RSMITH
WEATHER.GOV/GLASGOWLocal storm report, Jun 26, 7:52 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
752 PM MDT TUE JUN 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM NON-TSTM WND GST W OUTLOOK 48.89N 104.78W
06/26/2012 E50 MPH SHERIDAN MT TRAINED SPOTTER
LIGHT RAIN ALSO REPORTED
&&
JBThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 6:21 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, McCone | 39 min |
| Jun 26, 6:53 PM MDT | Severe Thunderstorm Warning | GGW | Daniels | 67 min |
| Jun 26, 6:59 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, McCone, Richland | 61 min |
| Jun 26, 7:33 PM MDT | Special Weather Statement | GGW | Sheridan | 57 min |
| Jun 26, 7:55 PM MDT | Severe Thunderstorm Warning | GGW | Richland, Roosevelt | 53 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.